Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 17, NWS Shreveport, LA

October 16, 2006Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Oct 16, 2006, 7:04 PM CDT for Ouachita Parish, Louisiana. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 7:04 PM CDT (00:04 UTC)
Expired
Oct 16, 2006, 8:30 PM CDT
In force
86 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 536 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
536 m²/s²
0-3 km storm-relative helicity
751 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:29 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Oct 16, 3:29 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT MON OCT 16 2006

.DISCUSSION...

HEAVY AXIS OF RAINFALL SHIFTING GRADUALLY EAST. RETAINING FLASH
FLOOD WATCH FOR AREAS SOUTH OF FARMERVILLE TO NACOGDOCHES LINE
THROUGH TONIGHT. OVER A FOOT HAS FALLEN IN SOME PARTS OF AREA
ESPECIALLY SOUTHERN NATCHITOCHES PARISH. TORNADO WATCH REMAINS IN
EFFECT UNTIL 7 PM. THIS THREAT LOOKS TO HAVE DIMINISHED SOMEWHAT
BUT DUE TO THE PRESENCE OF CONTINUED CONVECTION TO OUR SW...AND
WATCH AREA REMAINS UNDER WIDESPREAD CONVECTION...WILL KEEP THE
TORNADO WATCH INTACT FOR THE 4 PM FORECAST ISSUANCE.

DISCREPANCY BETWEEN MODELS AND TIMING OF EAST/SOUTH PROGRESSION OF
PRECIP WILL BE ENOUGH FOR ME TO KEEP LOW POPS FAR SOUTH SECTIONS
TUESDAY AND TUESDAY NIGHT...WITH HIGHER POPS MID WEEK. ETA IS MORE
SIGNIFICANT THAN GFS...BOTH HAVE STOOD SOMEWHAT FIRM IN THEIR
SOLUTIONS. SO WE WILL MOSTLY SPLIT THE DIFFERENCE. ONCE THE MID
WEEK PRECIP ENDS...WE WILL HAVE A COUPLE OF NICE BUT COOLER
DAYS...THANKS TO FROPA...UNTIL WEEKEND PRECIP CHANCES APPEAR. THIS
ACTIVE AND PROGRESSIVE PATTERN WILL PROBABLY PERSIST INTO FIRST
HALF OF NEXT WEEK. 17

&&

.AVIATION...

STRONG CONVECTION REMAINING ACROSS SOUTHERN PORTIONS OF NORTH LA...SLOWLY
SHIFTING EAST. SCATTERED TO NUMEROUS SHOWERS WILL EXIST ELSEWHERE
NEXT FEW HOURS. SAME GENERAL CIG FLUCTUATION BETWEEN MVFR-IFR. VIS
FLUCTUATIONS IN PCPN BUT MAJORITY ABOVE 3 MILES. LEAVE IN LLWS THIS AFTN
ELD AND MLU PER WINNFIELD PROFILER INDICATING ABOUT 40 KTS WIND
SHEAR. FINALLY...DO EXPECT SOME DENSE FOG ACROSS REGION OVERNIGHT.
GROUND EXTREMELY WET...AND WINDS MAY BECOME LIGHT SOUTH IN THE WAKE
OF A WIND SHIFT WHICH MOVED ACROSS NE TX/SE OK...AND INTO NW LA/SW
AR. INHIBITING FACTOR WILL BE LIKELY EXISTENCE OF AT LEAST BROKEN CLOUDS
LASTING MOST OF THE NIGHT. 07

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  88  67  89 /  50  10  10  20
MLU  70  88  67  89 /  80  10  10  30
DEQ  58  82  64  86 /  20   0   0  20
TXK  64  84  66  87 /  30   0   0  20
ELD  66  86  64  89 /  50  10  10  20
TYR  66  89  67  88 /  30   0   0  20
GGG  65  88  66  88 /  30   0   0  20
LFK  69  91  68  90 /  70  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
     SHELBY.

&&

17/07
Hazardous weather outlook, Oct 16, 12:00 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON OCT 16 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS...PRODUCING POTENTIALLY FLOODING
RAIN...WILL OCCUR TODAY AND TONIGHT. THE AREA WITH THE BEST CHANCES
FOR FLOODING WILL BE SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO
COLUMBIA ARKANSAS. ALSO...A STRONG WARM FRONT ASSOCIATED WITH
SIGNIFICANT LOW LEVEL SHEAR...WILL PUSH NORTHWARD INTO THE SOUTHERN
PORTION OF THE FOUR STATE AREA...BUT SHOULD STAY SOUTH OF INTERSTATE
20. ALONG AND SOUTH OF THIS WARM FRONT...THERE IS INCREASING
TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.

17

In the hours before

Local storm report, Oct 16, 2:01 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      SAN AUGUSTINE           31.53N 94.11W
10/16/2006                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            NUMEROUS ROADWAYS UNDER WATER ACROSS THE SOUTHERN PORTION
            OF THE COUNTY.

0100 PM     TSTM WND DMG     15 SW WINNFIELD         31.77N 92.82W
10/16/2006                   WINN               LA   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN ST. MAURICE.

&&

13
Local storm report, Oct 16, 3:20 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      WINNFIELD               31.92N 92.64W
10/16/2006                   WINN               LA   LAW ENFORCEMENT

            FLOODING OF ROADS PARISH WIDE.

0300 PM     FLASH FLOOD      COLUMBIA                32.10N 92.08W
10/16/2006                   CALDWELL           LA   LAW ENFORCEMENT

            FLOODING OF ROAD PARISH WIDE

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:07 PM CDTFlood WatchSHVSabine, San Augustine7 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.